# SDR USAA2012090400027

- Difficulty date: September 3, 2012
- Submitted: September 4, 2012
- Operation: Air carrier
- Aircraft: N940UW
- Make and model: Boeing 757-2B7
- Aircraft serial: 27805
- Aircraft time: 58,861 hours, 22,704 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 731376A
- Part serial: 1260
- Condition: Damaged
- Location: Zone 100
- Part time: 58,979 hours, 22,412 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: G, A

## Discrepancy

PHL  FLT 1020  EN ROUTE PHL TO MCO.  SHORTLY AFTER T/O, PASSING APPROX 9,000, COCKPIT FUMES OF RUBBER TYPE SOURCE WAS EXPERIENCED, 4 TO 5 MIN LATER RECEIVED EMERGENCY EQUIP EICAS MESSAGE.  THE COCKPIT CREW DONNED THEIR OXYGEN MASKS, AND DECLARED AN EMERGENCY WITH ATC.  THE FLIGHT RETURNED TO PHL AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REPLACED THE EQUIPMENT COOLING FAN.  VENDOR SHOP FINDINGS: UNIT PASSES ELECTRICAL TESTS.  APPEARS TO HAVE INGESTED FOD.  CARBON AND BURNT FOD ON IMPELLER AND FAN HOUSING.  IMPELLER BLADES NICKED AND BENT.  ROTOR DIMENSIONS OUT OF TOLERANCE.  CHIP MISSING FROM BEARING SEAT ON ROTOR SHAFT.  END BELL BEARING LINER DAMAGED.
